Alert archive / Pennsylvania / Winter Weather Advisories in 2014

Winter Weather Advisory 18, NWS Philadelphia/Mount Holly

March 30, 20148 counties in Pennsylvania; Cecil County, Maryland; Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 30, 2014, 3:50 AM EDT for 8 counties in Pennsylvania; Cecil County, Maryland; Sussex County, Warren County, New Jersey. It took effect at Mar 30, 2014, 3:19 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:50 AM EDT (07:50 UTC)
In effect from
Mar 30, 2014, 3:19 PM EDT
Expired
Mar 31, 2014, 3:40 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
405 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WWUS41 KPHI 300750
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT SUN MAR 30 2014

PAZ054-055-302000-
/O.NEW.KPHI.WW.Y.0018.140331T0000Z-140331T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
350 AM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY.

* LOCATIONS...CARBON AND MONROE COUNTIES.

* HAZARD TYPES...A COMBINATION OF SLEET AND FREEZING RAIN.

* ACCUMULATIONS...UP TO 0.10 INCHES OF ICE.

* TIMING...STARTING LATER THIS EVENING THROUGH THE OVERNIGHT HOURS.

* IMPACTS...SLEET AND FREEZING RAIN WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS OVERNIGHT AND POSSIBLY INTO THE MONDAY
  MORNING COMMUTE. 

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
079 
WWUS41 KPHI 301919
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SUN MAR 30 2014

PAZ054-055-310300-
/O.EXT.KPHI.WW.Y.0018.140330T1919Z-140331T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
319 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* LOCATIONS...CARBON AND MONROE COUNTIES.

* HAZARD TYPES...A COMBINATION OF SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATION OF 1 TO 2
  INCHES...ALONG WITH AROUND A TENTH OF AN INCH ICE.

* TIMING...STARTING LATER THIS EVENING THROUGH THE OVERNIGHT 
  HOURS.

* IMPACTS...SNOW...SLEET AND FREEZING RAIN WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS OVERNIGHT AND POSSIBLY INTO THE MONDAY MORNING
  COMMUTE.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
204 
WWUS41 KPHI 302226
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT SUN MAR 30 2014

MDZ008-NJZ001-007-PAZ060>062-101>103-105-310600-
/O.EXA.KPHI.WW.Y.0018.000000T0000Z-140331T1200Z/
CECIL-SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...ELKTON...NEWTON...WASHINGTON...
READING...ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD...
WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...
CHALFONT...PERKASIE
626 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN
EFFECT UNTIL 8 AM EDT MONDAY.

* LOCATIONS...THE LEHIGH VALLEY AND BERKS COUNTY
  PENNSYLVANIA...CECIL COUNTY MARYLAND...WARREN AND SUSSEX
  COUNTIES OF NORTHERN NEW JERSEY. 

* HAZARD TYPES...A COMBINATION OF SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS 1 TO 2
  INCHES...ALONG WITH A LIGHT COATING OF ICE.

* TIMING...THROUGH THE OVERNIGHT HOURS.

* IMPACTS...SNOW...SLEET AND FREEZING RAIN WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS OVERNIGHT AND POSSIBLY INTO THE MONDAY MORNING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

PAZ054-055-310600-
/O.CON.KPHI.WW.Y.0018.000000T0000Z-140331T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
626 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
MONDAY...

* LOCATIONS...CARBON AND MONROE COUNTIES.

* HAZARD TYPES...A COMBINATION OF SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...SNOW ACCUMULATIONS 1 TO 2 INCHES...ALONG WITH UP
  TO A TENTH OF AN INCH OF ICE. 

* TIMING...STARTING LATER THIS EVENING THROUGH THE OVERNIGHT 
  HOURS.

* IMPACTS...SNOW...SLEET AND FREEZING RAIN WILL MAKE FOR 
  HAZARDOUS TRAVEL CONDITIONS OVERNIGHT AND POSSIBLY INTO THE 
  MONDAY MORNING COMMUTE.

* WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
732 
WWUS41 KPHI 310740
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT MON MAR 31 2014

MDZ008-NJZ001-007-PAZ054-055-060>062-101>103-105-310845-
/O.CAN.KPHI.WW.Y.0018.000000T0000Z-140331T1200Z/
CECIL-SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...ELKTON...NEWTON...WASHINGTON...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE...
COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE
340 AM EDT MON MAR 31 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

SOME SNOW AND SLEET MAY STILL FALL ACROSS THE REGION, MAINLY IN
THE POCONOS, WE ONLY EXPECT A COATING TO AN INCH TO ACCUMULATE.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 29, 9:20 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Mar 29, 9:20 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT SAT MAR 29 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER WEST VIRGINIA WILL SLOWLY MOVE EAST AND
PASS ACROSS THE REGION ON SUNDAY BEFORE EASING OFFSHORE SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE WILL THEN BUILD IN FOR MONDAY NIGHT AND
TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT
LAKES AND QUEBEC PROVINCE CANADA WITH ITS ASSOCIATED COLD FRONT
PASSING ACROSS THE AREA EARLY WEDNESDAY. A CANADIAN HIGH PRESSURE
SYSTEM WILL TRY TO BUILD INTO THE NORTHEAST ON WEDNESDAY NIGHT AND
THURSDAY. ANOTHER LOW PRESSURE SYSTEM EMERGING FROM THE ROCKIES
SHOULD MOVE THROUGH THE GREAT LAKES AND SAINT LAWRENCE VALLEY
WITH ITS ASSOCIATED FRONTS PASSING THROUGH THE REGION FRIDAY AND
EARLY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE FORECAST IS WORKING OUT WELL THIS EVENING. SEVERAL ROUNDS OF
RAINS...LOCALLY HEAVY...CONTINUE TO MOVE ACROSS THE AREA. ONE MORE
BATCH ACROSS THE DELMARVA WILL MOVE UP ACROSS NJ/ERN PA BEFORE
MIDNIGHT. THE ACTIVITY WILL BECOME MORE SCT BEHIND THAT FOR
AWHILE. LOW PRESSURE WILL MOVE ACROSS NRN NV AND THEN TO THE ERN
SHORE OF MD OVERNIGHT. MORE RAINS WILL ARRIVE LATER TONIGHT.

THE FLOOD WATCH WILL CONTINUE DUE TO THE POTENTIAL FOR HEAVY RAIN.
PLEASE REFER TO THE HYDROLOGY SECTION BELOW AND WATCH STATEMENT FOR
DETAILS ON THE WATCH.

LOW TEMPERATURES...MAV/MET MOS, MOSGUIDE, AND ECMWF FOR OVERNIGHT
LOW TEMPERATURES, WHICH DUE TO THE CLOUDS AND RAIN KEEPS EVERYONE
ABOVE NORMAL.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE AREA OF LOW PRESSURE WILL MOVE ALONG THE AFOREMENTIONED FRONTAL
BOUNDARY ACROSS THE SOUTHERN DELMARVA SUNDAY MORNING, AND BE OFF THE
SOUTHERN NEW JERSEY COAST BY THE MID/LATE AFTERNOON. MEANWHILE, THE
MID-LEVEL LOW WILL BE DRIFTING EASTWARD ACROSS OUR SOUTHERN AREAS AS
WELL. PERIODS OF RAIN WILL CONTINUE DURING THE DAY SUNDAY AS THE
SURFACE AND MID-LEVEL LOWS MOVE ACROSS OUR SOUTHERN AREAS. THE
HEAVIEST RAIN POTENTIAL IS EXPECTED TO BE ACROSS THE NORTH AND
WESTERN HALF OF THE AREA WHERE THE STRONGEST LIFT IS FORECAST; HENCE
THE FLOOD WATCH WILL CONTINUE THROUGH THE DAY SUNDAY.

WENT A COUPLE OF DEGREES LOWER THAN THE GENERAL BLEND OF MAV/MET
MOS,MOSGUIDE, AND ECMWF FOR DAYTIME HIGH TEMPERATURES DUE TO THE
CLOUDS AND RAIN, WHICH KEEPS EVERYONE BELOW NORMAL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
NEITHER THE GFS NOR THE WRF-NMMB INITIALIZATION LOOKED STELLAR OFF
THE 12Z SOUNDINGS. THE WRF-NMMB LOOKED BETTER WITH THE APPROACHING
SHORT WAVE FROM THE SOUTHEAST, BUT THE GFS LOOKED BETTER WITH THE
CLOSING LOW OVER THE MIDWEST. THE WRF LOOKED BETTER AT 850MB WHILE
THE GFS WAS BETTER AT 925MB, BUT STILL HAD PLENTY OF 1C ERRORS. THE
OP WRF-NMMB WAS THERMALLY NOWHERE NEAR THE SREF ENSEMBLE MEAN AS
IT LOOKS TO BE NEAR THE COLD END OF THE SPECTRUM, WHILE DOING A
DP/DT ON THE GFS'S DEFORMATION ZONE PCPN HAS FOUND IT BOUNCING IT
AROUND BY 50 TO 100 MILES ON EACH RUN VALID THE SAME TIME. THIS IS
ALL WITH JUST THE FIRST SYSTEM IN THE LONG TERM.

UNCERTAINTY THUS IS GREATER THAN AVERAGE AND WITH THIS FCST
PACKAGE WE DECIDED TO LEAN TOWARD A COMBINATION OF OP MODEL
CONSENSUS AND CONTINUITY. THIS IS A NUDGE COLDER AND WETTER SUNDAY
NIGHT. WE WILL EXTEND THE FLOOD WATCH DEEPER INTO SUNDAY NIGHT.
WHILE WE WONT ISSUE A WINTER RELATED ADVY BECAUSE OF THE
UNCERTAINTY, WE WILL HIGHLIGHT THE POTENTIAL FOR A WINTRY MIX AT
THE END OF THE PCPN EVENT IN THE HWO FOR OUR THREE NORTHERN
COUNTIES.

DIFFERENT TRIGGERS LOOKING AT THE GFS, EC AND WRF-NMMB MASS FIELDS,
BUT THEY ALL HAVE FCST STRONG MID LEVEL QVEC CONVERGENCE IN THE
DEFORMATION ZONE WITH THE DEPARTING CLOSED LOW ON SUNDAY NIGHT. THE
WRF-NMMB HAS LESS FCST MID LEVEL FGEN FORCING AND MAYBE REASON FOR
LESS PCPN. THERE HAS BEEN GEOGRAPHICAL UNCERTAINTY AS TO WHERE AND
TO A LESSER EXTENT WHEN, BUT IT IS FORECAST TO PASS THROUGH THE
CURRENT FLOOD WATCH AREA. GIVEN AN ADDITIONAL HALF INCH COULD
FALL AFTER 00Z ON TOP OF HEAVY PCPN EARLIER THRU SUNDAY DAY
WHETHER ITS THE RUNOFF FINALLY GETTING THERE OR ENOUGH TO PUSH
WATERWAYS OVER THEIR BANKS, WE HAVE EXTENDED THE FLOOD WATCH
DEEPER INTO SUNDAY NIGHT.

LATER SUNDAY NIGHT PTYPE BECOMES MORE PROBLEMATICAL AS COLDER AIR
CONTINUES TO WRAP INTO THE SYSTEM. CLOSER TO THE CLOSED LOW ITSELF
PCPN INTENSITY AND RELATIVELY WARMER 925MB TEMPS AND BOUNDARY LAYER
TEMPS SHOULD PRECLUDE NON LIQUID PCPN. SLEET IF WE ARE WRONG.
FARTHER TO THE NORTHWEST, THE WRF-NMMB IS IN A LEAGUE OF ITS OWN
WITH EXTREMELY LOW SFC AND TEMPS AOB 850MB. ITS NOT IN SYNC WITH THE
SREF ENSEMBLE MEAN OR ANY OF THE OTHER MODELS. SFC INFO (AND THUS
NAM MOS) WAS NOT USED. THERE IS BETTER MODEL AGREEMENT ABOUT
COLDER AIR WRAPPING IN AT AROUND 925MB. THUS WE DID ADD IN SOME
SLEET AS A PTYPE AS WELL AS FREEZING RAIN IN HIER ELEVATION LOCNS
MAINLY ABOVE ABOUT 1200 FEET.

NOT MUCH OMEGA LEFT AFTER 12Z ON MONDAY, SO WE REMOVED POPS FROM
MONDAY AFTERNOON AND LOWERED THEM DURING THE MORNING SOUTHWEST.
THERE STILL COME BE SOME WINTRY PTYPE EARLY FAR NORTHWEST. MONDAY
WILL BE BREEZY, BUT SKIES SHOULD BECOME SUNNIER AS THE DAY
PROGRESSES. MAX TEMPS ARE MUCH CLOSER TO GFS MOS THAN COLDER NAM
MOS.

WITH HIGH PRESSURE CRESTING AND LIGHTER WINDS EXPECTED OVER OUR CWA
ON MONDAY NIGHT, WE NUDGED MIN TEMPS LOWER IN OUTLYING AREAS. ON
TUESDAY MOSTLY SUNNY SKIES ARE EXPECTED. SOME HIGH LEVEL CLOUDS ARE
POSSIBLE AS A SHORT WAVE TRIES TO PUNCH THRU THE RIDGE AXIS. MAX
TEMPS BASED ON THE WARMER EC AND GFS SOLUTION.

A WEAKENING COLD FRONT IS EXPECTED TO MOVE THRU OUR CWA ON TUESDAY
NIGHT. VERY LOW POPS KEPT FAR NORTH. TIMING DIFFERENCES THEN OCCUR
WITH THE LOW PRESSURE SYSTEM EMERGING FROM THE ROCKIES WITH THE GFS
ON THE FAST SIDE OF THE SOLUTIONS AND THE ECMWF TOWARD THE SLOWER
ENVELOP. FOR FCST BLENDED LATEST WPC GUIDANCE AND PERSISTENCE.
THE TIMING WAS SIMILAR TO OUR CURRENT FORECAST OF EMPHASIZING
THURSDAY NIGHT WITH THE WRMFNTL PCPN AND FRIDAY WITH THE CDFNTL
INFLUENCE. WE STARTED NEXT SATURDAY DRY. FOR CONSISTENCY, OUR
TEMPS ARE MUCH CLOSER TO EC MOS AND WPC GUIDANCE THAN MEX MOS.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

RAIN AND MOSTLY IFR CONDITIONS EXPECTED OVERNIGHT. ANY IMPROVEMENT
BACK TO MVFR WILL ONLY LAST A SHORT TIME. LOW CIGS AND VSBYS 1-3
MI IN RAIN SHOWERS WILL PREVAIL MOST OF THE NIGHT.

WINDS WILL GENERALLY REMAIN OUT OF THE EAST EARLY TONIGHT, THEN
BECOME MORE NORTH OR NORTHEAST TOWARD DAYBREAK SUNDAY AS LOW
PRESSURE APPROACHES FROM THE SOUTHWEST. WINDS WILL PERIODICALLY
GUST AROUND 15-20 KNOTS TODAY, BUT HAVE A BETTER POTENTIAL TO
BECOME GUSTY SUNDAY AFTERNOON EVERYWHERE.

OUTLOOK...
SUNDAY NIGHT THROUGH EARLY MONDAY...MVFR TO IFR CONDITIONS WITH
PERIODS OF RAIN, POSSIBLY SOME WINTRY PCPN FAR NORTHWEST
HIER TERRAIN AIRPORTS. N TO NW WIND GUSTS TO AROUND 25 KTS.

REST OF MONDAY DAY...VFR. ALTHOUGH NW TO N WINDS COULD STILL GUST
TO AROUND 25 KT.

MONDAY NIGHT THROUGH THURSDAY...PREDOMINATELY VFR. CONFIDENCE IS
LOWEST THURSDAY BASED ON TIMING OF PCPN ASSOCIATED WITH THE NEXT
SYSTEM ARRIVING.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS ON THE ATLANTIC OCEAN WATERS TONIGHT
INTO SUNDAY. ALTHOUGH THE WINDS AND SEAS ARE NOT CURRENTLY AT
ADVISORY LEVELS, THE ARE EXPECTED TO INCREASE THIS EVENING. WINDS
MAY DIMINISH TOWARD DAYBREAK AND INTO SUNDAY ACROSS THE WATERS AS
LOW PRESSURE MOVES INTO THE AREA, BUT SEAS WILL REMAIN ELEVATED.

OUTLOOK...
SUNDAY NIGHT THROUGH MONDAY...A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR DELAWARE BAY AND THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR
THE OCEAN THROUGH MONDAY. LOW CHANCE AND CONFIDENCE OF REACHING
GALE FORCE GUSTS ON THE OCEAN.

MONDAY NIGHT...SUB SMALL CRAFT ADVISORY CONDITIONS ON DELAWARE BAY.
SEAS MIGHT STILL BE AT OR ABOVE SMALL CRAFT ADVISORY CRITERIA ON THE
OCEAN.

TUESDAY THROUGH WEDNESDAY NIGHT...SUB SMALL CRAFT ADVISORY
CONDITIONS EXPECTED WITH A RELATIVELY WEAK PRESSURE PATTERN.

THURSDAY...SMALL CRAFT ADVISORY CONDITIONS MIGHT RETURN AS EARLY
IN THURSDAY IN THE SOUTHERLY FLOW. CHANCES INCREASE THURSDAY NIGHT
AND BEYOND.

&&

.HYDROLOGY...
INTO SUNDAY NIGHT. WE EXTENDED THE FLOOD WATCH INTO SUNDAY NIGHT FOR
THE SAME AREA. THE MODELS ARE SHOWING THREE SURGES OF HEAVY RAIN.
ONE THAT IS ARRIVING IN THE FLOOD WATCH AREA NOW, A SECOND LATER
THIS EVENING THAT WILL CONTINUE INTO THE OVERNIGHT. THERE SHOULD
THEN BE A LULL DURING SUNDAY MORNING WITH A SECOND RAMP UP OF
HEAVIER PCPN SUNDAY AFTERNOON AND EVENING. THERE IS SOME
UNCERTAINTY AS TO WHERE WITHIN THE CURRENT WATCH AREA THIS LAST
SURGE WILL AFFECT. THE COMBINED STORM TOTALS ARE EXPECTED TO
AVERAGE 2 TO 3 INCHES. HIGHEST TOTALS NORTH AND WEST OF THE I-95
CORRIDOR.

BASED ON CURRENT RAINFALL FORECASTS, MINOR FLOODING IS LIKELY ALONG
SMALL CREEKS AND STREAMS ACROSS EASTERN PA AND THE NORTHERN 1/2 OF
NJ. MINOR FLOODING IS ALSO POSSIBLE ALONG A FEW OF THE LARGER RIVERS
ACROSS THE RARITAN AND PASSAIC BASINS. SIGNIFICANT RISES ARE
EXPECTED ON MAIN-STEM RIVERS SUCH AS THE PASSAIC, RARITAN, DELAWARE,
AND SCHUYLKILL, BUT NO FLOODING IS EXPECTED.

KEEP AN EYE ON SUBSEQUENT FORECASTS. IF RAINFALL FORECASTS CHANGE,
SO WILL THE THREAT/LIKELIHOOD OF FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NJZ001-007>010-012-
     015.
DE...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 8 PM SUNDAY TO 6 PM EDT MONDAY FOR
     ANZ430-431.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...PO/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI/NIERENBERG
AVIATION...GIGI/NIERENBERG/ROBERTSON/PO
MARINE...GIGI/NIERENBERG/ROBERTSON
HYDROLOGY...
Hazardous weather outlook, Mar 29, 3:26 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT SAT MAR 29 2014

NJZ001-PAZ054-055-301930-
SUSSEX-CARBON-MONROE-
326 PM EDT SAT MAR 29 2014

...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE COULD BE A WINTRY MIX OF FREEZING RAIN AND SLEET OVERNIGHT
SUNDAY INTO MONDAY MORNING, ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ007>010-012-015-PAZ060>062-070-071-101>106-301930-
NEW CASTLE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
326 PM EDT SAT MAR 29 2014

...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016>024-026-027-301930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
326 PM EDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING STORM SYSTEM WILL AFFECT INTO SUNDAY NIGHT BRINGING
MORE PERIODS OF RAIN SOME OF WHICH CAN BE HEAVY AT TIMES. A TOTAL
OF 1 TO 3 INCHES OF RAIN IS POSSIBLE OVER THE WEEKEND, AND THIS
SHOULD RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE. IN
ADDITION, SMALL STREAMS AND CREEKS WILL NEED TO BE WATCHED
ESPECIALLY IF THE HIGHER RAINFALL AMOUNTS ARE MORE WIDESPREAD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR HEAVY RAIN SHOULD END SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-301930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 PM EDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR GALE FORCE WIND GUSTS SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:07 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia4 hr
Mar 29, 10:12 PM EDTAreal Flood AdvisoryPHIMonroe, Northampton4 hr
Mar 30, 3:29 PM EDTAreal Flood AdvisoryPHIDelaware, Philadelphia4 hr
Mar 30, 5:10 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia4 hr
Mar 29, 11:28 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Ocean4 hr
Mar 30, 12:16 AM EDTAreal Flood WarningPHIHunterdon, Somerset6 hr
Mar 30, 1:25 AM EDTAreal Flood WarningPHIMiddlesex, Somerset4 hr
Mar 30, 4:50 AM EDTAreal Flood WarningPHIMonmouth9 hr
Mar 30, 5:14 AM EDTAreal Flood WarningPHISomerset7 hr
Mar 30, 6:47 AM EDTAreal Flood WarningPHISomerset4 hr
Mar 30, 7:58 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May3 hr
Mar 30, 8:11 AM EDTDense Fog AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean7 hr
Mar 30, 8:18 AM EDTMarine Dense Fog AdvisoryPHI7 hr
Mar 30, 9:46 AM EDTRiver Flood WarningPHISomerset36 hr
Mar 30, 11:04 AM EDTAreal Flood AdvisoryPHIMiddlesex4 hr
Mar 30, 11:26 AM EDTAreal Flood WarningPHIMonmouth6 hr
Mar 30, 3:20 PM EDTGale WarningPHI12 hr
Mar 30, 4:14 PM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2014Winter Weather Advisories in New Jersey, 2014Winter Weather Advisories in Maryland, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.